Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 24, 2000, 7:02 PM EDT for Tucker County, West Virginia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 7:02 PM EDT (23:02 UTC)
- Expired
- May 24, 2000, 8:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:08 PM EDT | Hail 0.75 | Parsons, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
455 WUUS51 KPBZ 242302 SVRPIT WVC093-250000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 702 PM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 800 PM EDT * AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 33 MILES NORTHWEST OF PARSONS...OR ABOUT 3 MILES NORTHEAST OF BRIDGEPORT...MOVING SOUTHEAST AT 50 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PARSONS DAVIS <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:34 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 24, 3:34 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 334 PM EDT WED MAY 24 2000 THUNDERSTORMS NOW DEVELOPING JUST AHEAD OF THE COLD FRONT MOVING SOUTHEAST AT 30 KNOTS THROUGH THE OHIO HEADWATERS. SEVERE THUNDERSTORM WATCH IN EFFECT TIL 9 PM...BUT EXPECT THE CURRENT SCATTERED THUNDERSTORMS TO HAVE EXITED BY 7 PM. AFTER THAT DRIER AIR FOR THURSDAY AND FRIDAY GIVING ONLY SCATTERED DAYTIME CLOUDS. FOR THE WEEKEND...NEXT SYSTEM FROM THE PLAINS WILL MOVE SLOWLY THROUGH WITH TRAILING UPPER CLOSED LOW. CONSEQUENTLY...CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY...A TAD MORE STABLE MEMORIAL DAY WITH JUST A CHANCE OF SHOWERS MENTIONED. MRF SOUNDINGS USED FOR GUIDANCE ON THIS. GUIDANCE TEMPERATURES ONLY SLIGHTLY ADJUSTED. ...GIORDANO PIT 77 55 70 48 / 30 40 5 5 MGW 80 57 72 50 / 30 40 5 5 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT WEDNESDAY FOR ZONE MDZ001. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT WEDNESDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...NONE.
In the hours before
Special weather statement, May 24, 3:24 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 324 PM EDT WED MAY 24 2000 MDC023-250100- THE SEVERE THUNDERSTORM WATCH TIL 9 PM IS IN EFFECT FOR THE FOLLOWING COUNTY IN WESTERN MARYLAND... GARRETT. PAC003-005-007-019-031-051-053-059-063-065-073-085-121-125-129- 250100- THE SEVERE THUNDERSTORM WATCH TIL 9 PM IS IN EFFECT FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE ALLEGHENY INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND
Special weather statement, May 24, 4:50 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 450 PM EDT WED MAY 24 2000 OHZ057-058-068-069-WVZ012-021-242200- GUERNSEY OH-MARION WV-MONROE OH-MUSKINGUM OH-NOBLE OH-WETZEL WV- 450 PM EDT WED MAY 24 2000 ...THUNDERSTORMS THIS EVENING... THUNDERSTORMS MOVING ACROSS THE AREA ACCOMPANIED BY HAIL UP TO ONE-HALF INCH...DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:45 AM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 65 min |
| May 24, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 44 min |
| May 24, 5:55 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 65 min |
| May 24, 5:57 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 63 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.